Advertisement

Reactions Weekly

, Volume 1714, Issue 1, pp 277–277 | Cite as

Minocycline

Stevens-Johnson syndrome progressed to toxic epidermal necrolysis: case report
Case report
  • 47 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 14-year-old boy developed Stevens-Johnson syndrome (SJS), which further progressed to toxic epidermal necrolysis (TEN) following treatment with minocycline for acne.

The boy presented to hospital with complaints of worsening facial rash, fever and oral pain. He mentioned waking up a day prior with extremely painful oral sores. Coxsackievirus infection was suspected, and he was prescribed calcium carbonate. He was treated with minocycline 100mg twice daily [route not stated] 3 weeks prior to the presentation for acne. Physical examination revealed coalescing, erythematous lesions on his face and neck, which were non-tender and slightly raised. Intraorally, desquamative lesions were observed on all mucosal surfaces. The mucosal lesions were very tender; he was thus unable to...

Reference

  1. Wolf B, et al. Toxic Epidermal Necrolysis: A Dermatologic Emergency and the Role of the Oral and Maxillofacial Surgeon. Journal of Oral and Maxillofacial Surgery 76: 1688-1694, No. 8, Aug 2018. Available from: URL: http://doi.org/10.1016/j.joms.2018.02.016 - USACrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations